Alert archive / California / Wind Advisories in 2011
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 11, 2011, 9:10 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 9:10 AM PST (17:10 UTC)
- Expired
- Jan 11, 2011, 2:32 PM PST
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS76 KHNX 111710 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 910 AM PST TUE JAN 11 2011 ...BRISK WINDS OVER THE GRAPEVINE THROUGH THIS EVENING... CAZ092-095-120115- /O.NEW.KHNX.WI.Y.0004.110111T1710Z-110112T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 910 AM PST TUE JAN 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHERLY 25 TO 40 MPH WITH GUSTS TO 55 MPH. * LOCATIONS INCLUDE: TEJON PASS...LEBEC...GRAPEVINE PEAK AND THE SOUTH END OF THE SAN JOAQUIN VALLEY AT THE FOOT OF THE GRAPEVINE. * IMPACTS: DRIVING IMPAIRMENT AND STEERING ABILITY...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 40 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
1 follow-up statement
051 WWUS76 KHNX 112232 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 232 PM PST TUE JAN 11 2011 CAZ092-095-112345- /O.CAN.KHNX.WI.Y.0004.000000T0000Z-110112T0600Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- 232 PM PST TUE JAN 11 2011 ...WIND ADVISORY IS CANCELLED FOR THE GRAPEVINE... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE GRAPEVINE. WINDS HAVE RECENTLY DIMINISHED BELOW ADVISORY LEVELS. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...WINDS WILL GENERALLY BE OUT OF THE SOUTHWEST AT 10 TO 20 MPH. $$ DURFEE WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 4:12 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 11, 4:12 AM PST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 412 AM PST TUE JAN 11 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND HIGHER ELEVATION SNOWFALL TO THE AREA DURING THE DAY TODAY INTO WEDNESDAY. && .DISCUSSION... THE UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE WEST COAST IS DRAWING A GLOB OF MOISTURE ACROSS CENTRAL CALIFORNIA WITH AREAS OF PRECIPITATION NOTED ON RADAR MOSTLY NOT REACHING THE GROUND. THE MAIN ENERGY OF THE SYSTEM WILL TRACK NORTH OF OUR AREA BUT AS THE ATMOSPHERE CONTINUES TO MOISTEN WE WILL SEE MORE SURFACE REPORTS OF PRECIPITATION. NO SIGNIFICANT COLD AIR IS ASSOCIATED WITH THE SYSTEM AND SNOW LEVELS WILL REMAIN AT MODERATE LEVELS. AS THE SYSTEM MOVES FAIRLY QUICKLY THROUGH THE REGION TODAY INTO TONIGHT...QPF AMOUNTS WILL REMAIN RATHER LIGHT WITH GENERALLY JUST A FEW INCHES OF SNOW EXPECTED TO ACCUMULATE AT THE HIGHER ELEVATIONS AND LESS THAN 1/10TH OF AN INCH OF LIQUID AT LOWER ELEVATIONS. MOST OF THE PRECIPITATION IS PROGGED TO STAY MAINLY NORTH OF KERN COUNTY. MODELS THEN BUILD A RIDGE OVER THE REGION INTO EARLY NEXT WEEK...WITH JUST SOME WEAK SHORTWAVE ENERGY PASSING TO THE NORTH. CANNOT RULE OUT A FEW SHOWERS NEAR THE SIERRA CREST AROUND THURSDAY AS A SHORTWAVE BRUSHES BY...BUT FOR NOW THE FORECAST LOOKS DRY AFTER THIS CURRENT SYSTEM PUSHES THROUGH. NO EXTREMES IN TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...GENERALLY RUNNING NEAR TO JUST SLIGHTLY ABOVE CLIMO. SOME AREAS OF OVERNIGHT/MORNING VALLEY FOG WILL LIKELY DEVELOP THROUGH THE PERIOD UNDER THE BUILDING RIDGE. && .AVIATION... IN THE SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS...AREAS OF MVFR AND LOCAL IFR IN MIST/HAZE THRU 20Z TODAY...THEN VFR THRU 12Z WEDNESDAY. IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS...VFR THRU 16Z TODAY...THEN AREAS OF MVFR AND LOCAL IFR IN CLOUDS AND PRECIPITATION FROM 16Z TODAY THRU 06Z WEDNESDAY...THEN VFR FROM 06Z WEDNESDAY THRU 12Z WEDNESDAY. IN THE KERN COUNTY DESERTS...VFR THRU 12Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...JEB AVN/FW...DS SYNOPSIS...TLM WEATHER.GOV/HANFORD
In the hours before
Local storm report, Jan 11, 8:56 AM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
856 AM PST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM NON-TSTM WND GST 2 N GRAPEVINE 34.97N 118.93W
01/10/2011 M65 MPH KERN CA MESONET
REPORTED AT GRAPEVINE CHP STATION.
&&
BPETLocal storm report, Jan 11, 8:57 AM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
857 AM PST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM NON-TSTM WND GST 2 N GRAPEVINE 34.97N 118.93W
01/11/2011 M52 MPH KERN CA MESONET
REPORTED AT GRAPEVINE CHP STATION.
&&
BPETNearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.